Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 13, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jun 6, 2011, 9:09 PM MDT for Golden Valley County, Musselshell County, Montana. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 9:09 PM MDT (03:09 UTC)
- Expired
- Jun 6, 2011, 10:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
The radar
The Billings radar (KBLX), 75 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:15 PM MDT | HAIL 0.5 | 12 Ssw Roundup, MT | |
| Jun 6, 9:20 PM MDT | HAIL 1 | 10 Sw Roundup, MT | |
| Jun 6, 9:25 PM MDT | FUNNEL CLOUD | 11 W Roundup, MT | |
| Jun 6, 9:30 PM MDT | HAIL 1 | 5 W Roundup, MT | |
| Jun 6, 9:46 PM MDT | HAIL 0.88 | 5 Ssw Roundup, MT | SIX TENTHS RAIN RAIN WITH THIS STORM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:46 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WUUS55 KBYZ 070309
SVRBYZ
MTC037-065-070400-
/O.NEW.KBYZ.SV.W.0013.110607T0309Z-110607T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
909 PM MDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GOLDEN VALLEY COUNTY IN CENTRAL MONTANA...
WESTERN MUSSELSHELL COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITY OF ROUNDUP...
* UNTIL 1000 PM MDT.
* AT 904 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED IN AN AREA FROM 5 MILES NORTH OF RYEGATE TO 15
MILES SOUTHWEST OF ROUNDUP...AND MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL IMPACT LAVINA...ROUNDUP AND KLEIN
THROUGH 10 PM. DANGEROUS LIGHTNING AND LOCALLY VERY HEAVY RAIN CAN
ALSO BE EXPECTED. LOW LAND FLOODING AND PONDING OF WATER IS
POSSIBLE IN THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4657 10932 4673 10874 4640 10812 4623 10885
4642 10935
TIME...MOT...LOC 0305Z 243DEG 22KT 4644 10913 4628 10872
$$2 follow-up statements
827 WWUS55 KBYZ 070333 RRA SVSBYZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 933 PM MDT MON JUN 6 2011 MTC037-065-070400- /O.CON.KBYZ.SV.W.0013.000000T0000Z-110607T0400Z/ MUSSELSHELL MT-GOLDEN VALLEY MT- 933 PM MDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL GOLDEN VALLEY AND WESTERN MUSSELSHELL COUNTIES... AT 927 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL. THESE STORMS WERE LOCATED FROM EXTREME NORTHEASTERN GOLDEN VALLEY COUNTY TO JUST WEST AND SOUTH OF ROUNDUP. THESE STORMS WERE MOVING NORTHEAST AT 25 MPH...AND WILL AFFECT THE ROUNDUP AND KLEIN AREAS THROUGH 10 PM. DANGEROUS LIGHTNING AND VERY HEAVY RAIN CAN ALSO BE EXPECTED...AND LOCALIZED FLOODING IS POSSIBLE. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM ABOUT 10 MILES SOUTHWEST OF ROUNDUP AT 915 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING FOR SOUTHEASTERN MONTANA. && LAT...LON 4662 10914 4673 10874 4640 10812 4627 10870 TIME...MOT...LOC 0329Z 243DEG 22KT 4656 10898 4636 10849 $$
787
WWUS55 KBYZ 070342
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
942 PM MDT MON JUN 6 2011
MTC037-070351-
/O.CAN.KBYZ.SV.W.0013.000000T0000Z-110607T0400Z/
GOLDEN VALLEY MT-
942 PM MDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOLDEN VALLEY
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS MOVED OUT OF GOLDEN VALLEY COUNTY...THUS
THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR SOUTHEASTERN MONTANA.
LAT...LON 4640 10812 4627 10870 4653 10892 4658 10891
4658 10896 4664 10901 4673 10874
TIME...MOT...LOC 0341Z 243DEG 22KT 4659 10888 4639 10839
$$
MTC065-070400-
/O.CON.KBYZ.SV.W.0013.000000T0000Z-110607T0400Z/
MUSSELSHELL MT-
942 PM MDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR WESTERN MUSSELSHELL COUNTY...
AT 940 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED FROM EXTREME NORTHWESTERN MUSSELSHELL
COUNTY TO ROUNDUP AND KLEIN. THESE STORMS WERE MOVING NORTHEAST AT
25 MPH. DANGEROUS LIGHTNING AND VERY HEAVY RAIN CAN ALSO BE
EXPECTED...AND LOCALIZED FLOODING IS POSSIBLE IN AND NEAR THE
ROUNDUP AREA.
QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM SOUTHWEST AND WEST OF
ROUNDUP AT 915 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR SOUTHEASTERN MONTANA.
&&
LAT...LON 4640 10812 4627 10870 4653 10892 4658 10891
4658 10896 4664 10901 4673 10874
TIME...MOT...LOC 0341Z 243DEG 22KT 4659 10888 4639 10839
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:53 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 6, 5:53 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
553 PM MDT MON JUN 6 2011
.SHORT TERM...VALID FOR TUE AND WED...
UPDATE THIS EVENING TO ADD TORNADO WATCH FOR ROSEBUD COUNTY WEST
TO PARK COUNTY. MOIST AND DEEP INSTABILITY WILL REACT WITH STRONG
ASCENT MOVING IN FROM A TROUGH OF LOW PRESSURE OVER THE GREAT
BASIN. THUNDERSTORMS WILL DEVELOP DURING THE NEXT SEVERAL HOURS
WITH A FEW OF THESE PRODUCING LARGE HAIL...DAMAGING WINDS AND
TORNADOES. RICHMOND
PREVIOUS DISCUSSION...
SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED LATER THIS AFTERNOON
AND EVENING. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE ALL
THREATS...AND A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN WILL
COMPLICATE THE FLOODING POTENTIAL...ESPECIALLY OUT WEST WHERE
HEAVY CONVECTIVE SHOWERS WILL BE MOST WIDESPREAD INTO TUESDAY.
LINGERING CLEAR SKIES INDICATIVE OF CAPPING WHICH EXISTS ACROSS
OUR PLAINS...BUT A FEW CUMULUS BEGINNING TO BE OBSERVED OVER THE
MOUNTAINS. EAST FLOW IS INCREASING THE LOW LEVEL MOISTURE AS IT
TAPS INTO A VERY HIGH PRECIPITABLE WATER AIRMASS IN THE NORTHERN
PLAINS. DEW POINTS HAVE BEEN STEADILY RISING AND ARE MOSTLY IN THE
50S WITH LOWER 60S IN SPOTS. DEEP UPPER LOW LIFTING THROUGH THE
GREAT BASIN IS FIRING CONVECTION IN IDAHO. DIFFLUENCE WILL
INCREASE RAPIDLY OVER OUR WEST IN THE NEXT COUPLE HOURS...THUS
CONVECTION SHOULD BE ONLY A FEW HOURS AWAY NOW. OTHER ITEM TO NOTE
IS DRY AIR SURGING TOWARD NORTHERN WYOMING FROM THE SOUTHWEST. DEW
POINT AT BUFFALO IS 31F WHEREAS AT SHERIDAN IT IS 60F. WILL BE
INTERESTING TO MONITOR THIS DRYLINE AS IT PUSHES NORTHWARD...IT
MAY LARGELY PREVENT CONVECTION IN OUR FAR SOUTH IN THE LEE OF THE
BIG HORNS.
PEOPLE ARE URGED TO NOT BECOME COMPLACENT WITH THE CLEAR SKIES OUT
THERE NOW. CONVECTION WILL FIRE QUICKLY AND INTENSELY WHEN IT DOES
LATER THIS AFTERNOON. SEVERE WEATHER THREAT WILL ONLY INTENSIFY
THE LONGER IT HOLDS OFF...LATEST CAPE VALUES PER SPC ANALYSIS ARE
UP TO 1500-2500 J/KG AS OF 20Z...WITH A MAXIMUM BETWEEN BILLINGS
AND LIVINGSTON. FOR INSTABILITY TO BUILD TO SUCH A DEGREE IN OUR
WEST WITHOUT THE MEDDLING OF MOUNTAIN CONVECTION THIS LATE IN THE
AFTERNOON IS CERTAINLY NOTEWORTHY AND OMINOUS FOR WHAT MAY BE TO
COME. AGAIN...ALONG WITH THE USUAL HAIL AND WIND THREATS WILL BE A
TORNADO RISK. TRACK OF SURFACE LOW THROUGH SOUTHEAST MONTANA LATER
TONIGHT CERTAINLY PUTS THE CITY OF BILLINGS WITHIN THE AREA WHICH
WILL BE AT RISK FOR TORNADIC STORMS.
ALL OF THAT BEING SAID...HAVE ADDED YELLOWSTONE COUNTY TO THE
FLOOD WATCH AND HAVE SUSTAINED ALL OTHERS WHICH INCLUDE ROSEBUD
COUNTY WESTWARD. IMMEDIATE THREAT IS FLASH FLOODING WITH TODAYS
CONVECTION. ISSUES WILL THEN MANIFEST INTO THE MAINSTEM RIVERS
OVER THE NEXT COUPLE DAYS AS A RESULT OF RECENT SNOWMELT AND ANY
HELP FROM HEAVY RAIN OVER THE NEXT 12-24 HOURS. MOST WIDESPREAD
RAIN MAY IMPACT THE SHIELDS AND MUSSELSHELL RIVERS THE MOST...WITH
PCPN ON THE ORDER OF 1-2 INCHES POSSIBLE BY MIDDAY TUESDAY. HAVE
RAISED POPS IN OUR NORTHWEST PARTS FROM 12-18Z TUESDAY AS MODELS
HAVE TRENDED A BIT SLOWER AND DEEPER WITH THE UPPER LOW TOMORROW
MORNING...AS WE GET ON ITS TROWAL SIDE. HAVE RAISED POPS AND QPF
ACCORDINGLY. IF THERE IS ONE BRIGHT SIDE IT IS THAT SNOW MELT WILL
SLOW DOWN WITH THE COOLER TEMPS THE NEXT COUPLE DAYS.
GUSTY WEST WINDS WILL DEVELOP TUESDAY AS THE LOW TRACKS EAST.
GRADUAL SHIFT TO NORTHEAST WINDS WILL OCCUR BY WEDNESDAY AS COOL
SURFACE RIDGE SETTLES OVER EASTERN MONTANA AND THE DAKOTAS.
CONVECTION WILL BE ISOLATED AND NOT NEARLY AS INTENSE BOTH TUESDAY
AND WEDNESDAY WITH THE COOLER AND MUCH MORE STABLE AIRMASS IN
PLACE. TEMPS WILL FALL BACK BELOW NORMAL. NEXT PACIFIC SYSTEM WILL
BRING INCREASING CHANCES OF PCPN AGAIN BY WEDNESDAY NIGHT.
JKL
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
MADE JUST A FEW CHANGES TO THE EXTENDED FORECAST THIS
AFTERNOON...MAINLY ANOTHER STRONG SYSTEM WILL MOVE THROUGH THE
REGION ON THURSDAY AND THURSDAY NIGHT...BRINGING ANOTHER ROUND OF
POTENTIALLY WIDESPREAD PRECIPITATION. DID RAISE THE CHANCES OF
PRECIPITATION FOR THIS PERIOD. TEMPERATURES ALSO LOOK COOL AND
DID LOWER THEM A FEW DEGREES. TEMPS IN THE 50S CAN BE EXPECTED.
THIS SYSTEM WILL HAVE TO BE MONITORED CLOSELY AS IT COULD BRING
ANOTHER INCH OR MORE OF PRECIPITATION TO THE REGION. THIS SYSTEM
WILL EXIT THE REGION ON FRIDAY AND A BRIEF DRY PERIOD CAN BE
EXPECTED FRIDAY NIGHT. BY SATURDAY AND SUNDAY...THE REGION
RETURNS TO A SOUTHWEST FLOW WITH A GOOD CHANCE FOR THUNDERSTORMS.
TEMPERATURES WILL REBOUND BACK INTO THE 60S TO LOWER 70S BY THE
WEEKEND WHICH WILL HELP THUNDERSTORM ACTIVITY. SOLUM
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 21Z THIS
AFTERNOON AND CONTINUE INTO TONIGHT. EXPECT THE STORMS TO
INITIALLY DEVELOP WEST OF A ROUNDUP TO BILLINGS LINE...SPREADING
EAST TO A BAKER TO BROADUS LINE BY 03Z. VERY HEAVY RAINFALL WILL
RESULT IN IFR OR LOWER CONDITIONS NEAR STORMS. LARGE HAIL IS
LIKELY WITH ANY STORMS THAT DO FORM TODAY...ALONG WITH WIND GUSTS
TO 60 MPH AND ISOLATED TORNADOES. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 055/065 046/057 045/057 045/067 047/066 047/065 051/064
84/T 34/W 67/T 54/T 33/T 33/T 33/T
LVM 049/058 041/056 041/059 041/066 043/065 043/064 045/063
97/T 56/T 67/T 43/T 33/T 33/T 33/T
HDN 056/069 046/062 046/063 046/069 047/071 047/069 051/067
63/T 33/W 57/T 64/T 33/T 33/T 33/T
MLS 061/069 047/060 046/060 048/065 049/069 050/068 053/066
54/T 53/W 47/T 64/T 23/T 33/T 33/T
4BQ 060/076 047/061 045/062 047/065 048/071 048/070 051/068
33/T 33/W 47/T 64/T 23/T 43/T 33/T
BHK 061/073 048/058 044/060 046/063 046/067 047/067 051/067
44/T 53/W 34/T 54/T 23/T 43/T 33/T
SHR 052/069 045/060 044/062 043/064 044/067 043/067 046/065
23/T 24/T 67/T 64/T 33/T 33/T 33/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON FOR ZONES
28-29-42-63.
TORNADO WATCH 435 IN EFFECT UNTIL 1 AM MDT TUESDAY FOR ZONES
28>31-34-35-38>42-56>58-63>68.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 6, 3:07 PM MDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 307 PM MDT MON JUN 6 2011 MTZ028>042-056>058-063>068-WYZ098-099-072115- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 307 PM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST MONTANA WILL LIKELY BE SEVERE LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL IS THE BIGGEST THREAT FROM THESE STORMS...BUT TORNADOES AND SEVERE WINDS ARE ALSO POSSIBLE. THOSE WORKING OR RECREATING OUTDOORS SHOULD STAY ALERT AND BE PREPARED FOR SEVERE WEATHER. CHECK THE LATEST FORECASTS AND WARNINGS FREQUENTLY SINCE THE WEATHER WILL CHANGE QUICKLY. RISES ARE EXPECTED TO CONTINUE IN RIVERS AND STREAMS THROUGH TONIGHT DUE TO THE RECENT WARM TEMPERATURES...ESPECIALLY IN AND NEAR MOUNTAINS. ADDITIONAL RAINFALL TONIGHT MAY ALSO CAUSE ADDITIONAL RISES. THOSE LIVING NEAR WATER SHOULD STAY ALERT FOR RISING WATER AND BE PREPARED TO DEAL WITH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK WITH THUNDERSTORMS AND SHOWERS. ADDITIONAL RAINFALL MAY EXACERBATE FLOODING AND HIGH WATER LEVELS. THOSE LIVING NEAR WATER SHOULD STAY ALERT FOR RISING WATER AND BE PREPARED TO DEAL WITH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 6, 8:12 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
812 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL SE NYE 45.45N 109.82W
06/06/2011 E0.25 INCH STILLWATER MT TRAINED SPOTTER
&&
MARCSLocal storm report, Jun 6, 8:13 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
813 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ESE BIG TIMBER 45.83N 109.95W
06/06/2011 E1.00 INCH SWEET GRASS MT TRAINED SPOTTER
&&
MARCSLocal storm report, Jun 6, 8:14 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
814 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FUNNEL CLOUD 7 SSW MOLT 45.77N 108.99W
06/06/2011 STILLWATER MT TRAINED SPOTTER
&&
TRCLocal storm report, Jun 6, 8:57 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
857 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TORNADO 2 N LAUREL 45.70N 108.77W
06/06/2011 YELLOWSTONE MT COUNTY OFFICIAL
TORNADO REPORTED BY COUNTY OFFICIAL ON BUFFALO TRAIL
ROAD.
&&
MARCSLocal storm report, Jun 6, 8:58 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
858 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FLASH FLOOD 8 NW COLUMBUS 45.72N 109.37W
06/06/2011 STILLWATER MT TRAINED SPOTTER
&&
MARCSLocal storm report, Jun 6, 9:01 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
901 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 2 N LAUREL 45.70N 108.77W
06/06/2011 E55 MPH YELLOWSTONE MT AMATEUR RADIO
&&
MARCSThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:33 PM MDT | Special Weather Statement | BYZ | Sweet Grass | 57 min |
| Jun 6, 6:50 PM MDT | Severe Thunderstorm Warning | BYZ | Sweet Grass | 55 min |
| Jun 6, 6:55 PM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Stillwater, Sweet Grass, Wheatland | 65 min |
| Jun 6, 7:12 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater, Sweet Grass | 33 min |
| Jun 6, 7:16 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater, Sweet Grass | 59 min |
| Jun 6, 7:16 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater, Sweet Grass | 21 min |
| Jun 6, 7:39 PM MDT | Tornado Warning | BYZ | Golden Valley, Wheatland | 36 min |
| Jun 6, 7:45 PM MDT | Severe Thunderstorm Warning | BYZ | Sweet Grass | 30 min |
| Jun 6, 7:46 PM MDT | Tornado Warning | BYZ | Stillwater | 29 min |
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley | 61 min |
| Jun 6, 8:03 PM MDT | Flash Flood Warning | BYZ | Golden Valley, Stillwater, Sweet Grass, Wheatland | 3 hr |
| Jun 6, 8:09 PM MDT | Tornado Warning | BYZ | Stillwater, Yellowstone | 36 min |
| Jun 6, 8:13 PM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Stillwater | 19 min |
| Jun 6, 8:25 PM MDT | Severe Thunderstorm Warning | BYZ | Wheatland | 50 min |
| Jun 6, 8:45 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater | 30 min |
| Jun 6, 8:45 PM MDT | Tornado Warning | BYZ | Stillwater, Yellowstone | 30 min |
| Jun 6, 8:48 PM MDT | Flash Flood Warning | BYZ | Golden Valley, Musselshell, Stillwater, Yellowstone | 3 hr |
| Jun 6, 8:53 PM MDT | Tornado Warning | BYZ | Musselshell, Yellowstone | 37 min |
| Jun 6, 9:12 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater | 18 min |
| Jun 6, 9:16 PM MDT | Tornado Warning | BYZ | Yellowstone | 29 min |
| Jun 6, 9:45 PM MDT | Tornado Warning | BYZ | Yellowstone | 30 min |
| Jun 6, 9:54 PM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Yellowstone | 51 min |
| Jun 6, 10:15 PM MDT | Tornado Warning | BYZ | Yellowstone | 30 min |
| Jun 6, 10:16 PM MDT | Special Weather Statement | BYZ | Rosebud | 59 min |
| Jun 6, 10:42 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Musselshell, Rosebud, Treasure, Yellowstone | 63 min |
| Jun 6, 11:42 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud | 35 min |
| Jun 6, 11:50 PM MDT | Special Weather Statement | BYZ | Sweet Grass | 55 min |
| Jun 7, 12:06 AM MDT | Special Weather Statement | BYZ | Custer | 54 min |
| Jun 7, 12:16 AM MDT | Special Weather Statement | BYZ | Big Horn | 29 min |
| Jun 7, 12:58 AM MDT | Special Weather Statement | BYZ | Big Horn | 32 min |
| Jun 7, 1:21 AM MDT | Special Weather Statement | BYZ | Big Horn | 24 min |
| Jun 7, 1:59 AM MDT | Special Weather Statement | BYZ | Treasure | 61 min |
| Jun 7, 2:02 AM MDT | Special Weather Statement | BYZ | Carter | 58 min |
| Jun 7, 3:20 AM MDT | Flash Flood Warning | BYZ | Musselshell, Rosebud, Treasure | 3 hr |
| Jun 7, 8:17 AM MDT | Areal Flood Warning | BYZ | Golden Valley, Musselshell, Wheatland | 7 days |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.